Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 213, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2006, 1:32 AM EDT for Cherokee County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 1:32 AM EDT (05:32 UTC)
- Expired
- May 27, 2006, 2:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Cherokee County, NC
The radar
The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2041 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:20 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 26, 9:20 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 920 PM EDT FRI MAY 26 2006 .DISCUSSION...CONVECTION APPEARS TO BE SETTLING DOWN ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AND WILL ALLOW POPS TO BACK DOWN INTO THE SLIGHT CHANCE RANGE HERE. THE SOUTHERN PART OF THE FORECAST AREA INCLUDING THE COUNTIES ON THE CUMBERLAND PLATEAU AND THE TENNESSEE VALLEY MAY BE A BIT MORE ACTIVE THROUGH THE OVERNIGHT HOURS. WILL ADJUST POP UP FROM CHANCE TO LIKELY ACROSS SOUTHEAST TENNESSEE AS STORMS CONTINUE TO FIRE ALONG OUTFLOW BOUNDARY AIDED BY MCV MOVING EAST ACROSS THE MISSOURI BOOTHEEL. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 26, 5:30 AM EDT, 20 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI MAY 26 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. SOME OF THESE STORMS COULD REACH STRONG TO SEVERE LEVELS. ADDITIONAL CONVECTION IS POSSIBLE THIS AFTERNOON WITH A CONTINUED MOIST AND UNSTABLE AIR MASS IN PLACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. MJB
In the hours before
Local storm report, May 26, 8:57 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
857 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG JOHNSON CITY 36.33N 82.37W
05/26/2006 WASHINGTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTYWIDE. REPORTED BY SHERIFFS
DISPATCH.
0830 PM TSTM WND DMG 8 SSW JONESBOROUGH 36.19N 82.53W
05/26/2006 WASHINGTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF THE
COUNTY. REPORTED BY SHERIFFS DISPATCH.
&&
FERRELLLocal storm report, May 26, 9:07 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
907 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL SOUTH PITTSBURG 35.02N 85.71W
05/26/2006 E0.75 INCH MARION TN LAW ENFORCEMENT
PENNY SIZED HAIL IN SOUTH PITTSBURG. REPORTED BY SOUTH
PITTSBURG POLICE DEPARTMENT.
0843 PM TSTM WND DMG BULLS GAP 36.26N 83.08W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
ONE TREE DOWN IN BULLS GAP. REPORTED BY SHERIFFS
DISPATCH.
0848 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN CHURCH HILL. REPORTED BY SHERIFFS
DISPATCH.
&&
FERRELLLocal storm report, May 26, 10:33 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1033 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG ROCKY FORK 36.03N 82.55W
05/26/2006 UNICOI TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN ROCKY FORK. REPORTED BY SHERIFFS
DISPATCH.
0823 PM TSTM WND DMG 4 E ROCKY FORK 36.03N 82.48W
05/26/2006 UNICOI TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON SPIVEY MOUNTAIN. REPORTED BY
SHERIFFS DISPATCH.
0855 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
05/26/2006 GREENE TN EMERGENCY MNGR
FROM 855 TO 915 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN COUNTYWIDE. REPORTED BY THE GREENE COUNTY EMERGENCY
SERVICES DIRECTOR.
0855 PM TSTM WND DMG MOSHEIM 36.19N 82.96W
05/26/2006 GREENE TN EMERGENCY MNGR
SEVERAL TREES DOWN IN THE MOSHEIM AREA. REPORTED BY THE
GREENE COUNTY EMERGENCY SERVICES DIRECTOR.
0855 PM TSTM WND DMG MOHAWK 36.20N 83.06W
05/26/2006 GREENE TN EMERGENCY MNGR
SEVERAL TREES DOWN IN THE MOHAWK AREA. A BARN ALSO
DESTROYED AND BLOWN ACROSS GAP CREEK ROAD. REPORTED BY
GREENE COUNTY EMERGENCY SERVICES DIRECTOR.
0900 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
05/26/2006 GREENE TN EMERGENCY MNGR
A SEMI-TRAILER BLOWN OVER AND A B.P. GAS STATION DAMAGED
ON WEST MAIN STREET. REPORTED BY THE GREENE COUNTY
EMERGENCY SERVICES DIRECTOR.
&&
FERRELLLocal storm report, May 26, 10:52 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1052 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 9 NW ABINGDON 36.80N 82.08W
05/26/2006 WASHINGTON VA LAW ENFORCEMENT
A FEW TREES DOWN ON AND ALONG HIDDEN VALLEY ROAD.
REPORTED BY SHERIFFS DISPATCH.
&&
FERRELLLocal storm report, May 26, 11:00 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1100 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL LAUREL BLOOMERY 36.56N 81.76W
05/26/2006 E0.75 INCH JOHNSON TN LAW ENFORCEMENT
MARBLE TO PENNY SIZED HAIL IN LAUREL BLOOMERY. REPORTED
BY SHERIFFS DISPATCH.
&&
FERRELLLocal storm report, May 26, 11:12 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1112 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0356 PM HAIL KINGSPORT 36.53N 82.56W
05/26/2006 E1.00 INCH SULLIVAN TN AMATEUR RADIO
0358 PM HAIL 5 SSE KINGSPORT 36.46N 82.52W
05/26/2006 E1.00 INCH SULLIVAN TN TRAINED SPOTTER
0405 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
TWO TREES DOWN IN SURGOINSVILLE. REPORTED BY SHERIFFS
DISPATCH.
0405 PM HAIL JOHNSON CITY 36.33N 82.37W
05/26/2006 E1.00 INCH WASHINGTON TN TRAINED SPOTTER
0435 PM HAIL JOHNSON CITY 36.33N 82.37W
05/26/2006 E0.75 INCH WASHINGTON TN TRAINED SPOTTER
0440 PM HAIL LAUREL BLOOMERY 36.56N 81.76W
05/26/2006 E0.75 INCH JOHNSON TN LAW ENFORCEMENT
MARBLE TO PENNY SIZED HAIL IN LAUREL BLOOMERY. REPORTED
BY SHERIFFS DISPATCH.
0440 PM TSTM WND DMG 6 SW ELIZABETHTON 36.28N 82.31W
05/26/2006 CARTER TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
0500 PM TSTM WND DMG JOHNSON CITY 36.33N 82.37W
05/26/2006 WASHINGTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTYWIDE. REPORTED BY SHERIFFS
DISPATCH.
0520 PM TSTM WND DMG 1 NNW ROCKY FORK 36.05N 82.56W
05/26/2006 UNICOI TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON AND ALONG ROCKY FORK ROAD NEAR
ROCKY FORK. REPORTED BY SHERIFFS DISPATCH.
0605 PM TSTM WND DMG LEBANON 36.90N 82.08W
05/26/2006 RUSSELL VA LAW ENFORCEMENT
FROM 605 TO 615 PM EDT...TREES AND POWERLINES DOWN
COUNTYWIDE. REPORTED BY SHERIFFS DISPATCH.
0630 PM TSTM WND DMG ABINGDON 36.71N 81.97W
05/26/2006 WASHINGTON VA LAW ENFORCEMENT
FROM 630 TO 640 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN COUNTYWIDE. REPORTED BY SHERIFFS DISPATCH.
0718 PM TSTM WND DMG CLEVELAND 36.94N 82.15W
05/26/2006 RUSSELL VA LAW ENFORCEMENT
SEVERAL TREES DOWN IN CLEVELAND. REPORTED BY SHERIFFS
DISPATCH.
0722 PM TSTM WND DMG LEBANON 36.90N 82.08W
05/26/2006 RUSSELL VA LAW ENFORCEMENT
SEVERAL TREES DOWN IN LEBANON. REPORTED BY SHERIFFS
DISPATCH.
0730 PM TSTM WND DMG 9 NW ABINGDON 36.80N 82.08W
05/26/2006 WASHINGTON VA LAW ENFORCEMENT
A FEW TREES DOWN ON AND ALONG HIDDEN VALLEY ROAD.
REPORTED BY SHERIFFS DISPATCH.
0733 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN CHURCH HILL. REPORTED BY SHERIFFS
DISPATCH.
0800 PM TSTM WND DMG 5 NE TUSCULUM 36.23N 82.69W
05/26/2006 GREENE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ON AND ALONG HIGHWAY 351. ONE TREE
DOWN ACROSS A HOME. REPORTED BY SHERIFFS DISPATCH AND
GREENE COUNTY EMERGENCY SERVICES DIRECTOR.
0820 PM TSTM WND DMG ROCKY FORK 36.03N 82.55W
05/26/2006 UNICOI TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN ROCKY FORK. REPORTED BY SHERIFFS
DISPATCH.
0823 PM TSTM WND DMG 4 E ROCKY FORK 36.03N 82.48W
05/26/2006 UNICOI TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON SPIVEY MOUNTAIN. REPORTED BY
SHERIFFS DISPATCH.
0830 PM HAIL SOUTH PITTSBURG 35.02N 85.71W
05/26/2006 E0.75 INCH MARION TN LAW ENFORCEMENT
PENNY SIZED HAIL IN SOUTH PITTSBURG. REPORTED BY SOUTH
PITTSBURG POLICE DEPARTMENT.
0830 PM TSTM WND DMG 8 SSW JONESBOROUGH 36.19N 82.53W
05/26/2006 WASHINGTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF THE
COUNTY. REPORTED BY SHERIFFS DISPATCH.
0843 PM TSTM WND DMG BULLS GAP 36.26N 83.08W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
ONE TREE DOWN IN BULLS GAP. REPORTED BY SHERIFFS
DISPATCH.
0848 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN CHURCH HILL. REPORTED BY SHERIFFS
DISPATCH.
0855 PM TSTM WND DMG MOHAWK 36.20N 83.06W
05/26/2006 GREENE TN EMERGENCY MNGR
SEVERAL TREES DOWN IN THE MOHAWK AREA. A BARN ALSO
DESTROYED AND BLOWN ACROSS GAP CREEK ROAD. REPORTED BY
GREENE COUNTY EMERGENCY SERVICES DIRECTOR.
0855 PM TSTM WND DMG MOSHEIM 36.19N 82.96W
05/26/2006 GREENE TN EMERGENCY MNGR
SEVERAL TREES DOWN IN THE MOSHEIM AREA. REPORTED BY THE
GREENE COUNTY EMERGENCY SERVICES DIRECTOR.
0855 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
05/26/2006 GREENE TN EMERGENCY MNGR
FROM 855 TO 915 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN COUNTYWIDE. REPORTED BY THE GREENE COUNTY EMERGENCY
SERVICES DIRECTOR.
0900 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
05/26/2006 GREENE TN EMERGENCY MNGR
A SEMI-TRAILER BLOWN OVER AND A B.P. GAS STATION DAMAGED
ON WEST MAIN STREET. REPORTED BY THE GREENE COUNTY
EMERGENCY SERVICES DIRECTOR.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:12 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 33 min |
| May 26, 8:22 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 23 min |
| May 26, 8:36 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 24 min |
| May 26, 8:48 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 42 min |
| May 27, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 24 min |
| May 27, 5:23 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 37 min |
| May 27, 6:00 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 45 min |
| May 27, 7:02 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 46 min |
| May 27, 1:51 AM EDT | Severe Thunderstorm Warning | MRX | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.